×

zbMATH — the first resource for mathematics

Almost sure exponential behaviour for a parabolic SPDE on a manifold. (English) Zbl 1058.60053
Let \(M\) be a compact complete \(d\)-dimensional Riemannian manifold. Denote by \(\Delta \) the Laplace-Beltrami operator on \(M\), by \(\{e_ {n}\}_ {n\geq 1}\) the orthonormal basis of \(L^ 2(M)\) consisting of the eigenvectors of \(-\Delta \) and by \(\{\lambda _ {n}\}_ {n\geq 1}\) the associated eigenvalues. Suppose that there exists a constant \(c>0\) such that \(\| \nabla e_ {i}\| _ \infty \leq c\lambda _ {i} ^ {1/2}\| e_ {i}\| _ \infty \) for all \(i\geq 1\). Let \(W\) be a cylindrical Wiener process on \(L^2(M)\) defined formally by \(W(t) = \sum _ {i\geq 1} q_ {i}^ {1/2}\beta _ {i}(t)e_ {i}\), where \(\{\beta _ {i}\}_ {i\geq 1}\) is a family of independent standard real Wiener processes and \(\{q_ {i}\}_ {i\geq 1}\) are positive numbers satisfying \(\sum _ {i\geq 1} q_ {i}\| e_ {i}\| ^ 2_ \infty (1+\lambda _ {i}) ^ \alpha <\infty \) for some \(\alpha >0\). Let \(\kappa >0\). The long-time behaviour of mild solutions to a linear Stratonovich stochastic parabolic equation with a multiplicative noise, \[ du = \kappa \Delta u\,dt + u\circ dW, \quad u(0,\cdot ) = 1, \] is studied. The main result states that there exists a constant \(C\) such that, for small \(\kappa \), \[ \limsup _ {t\to \infty } \frac 1{t}\log u(t,x) \leq {C\over \log (1/\kappa)} \] holds almost surely for every \(x\in M\).

MSC:
60H15 Stochastic partial differential equations (aspects of stochastic analysis)
37H15 Random dynamical systems aspects of multiplicative ergodic theory, Lyapunov exponents
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Adler, R., An introduction to continuity, extrema, and related topics for general Gaussian processes, (1990), Institute of Mathematical Statistics Hayward, CA · Zbl 0747.60039
[2] Berge, B.; Chueshov, I.D.; Vuillermot, P.-A., On the behavior of the solutions to certain parabolic SPDE’s driven by Wiener processes, Stochastic process. appl., 92, 237-263, (2001) · Zbl 1047.60062
[3] Bertini, L.; Giacomin, G., On the long-time behavior of the stochastic heat equation, Probab. theory related fields, 114, 3, 279-289, (1999) · Zbl 0934.60058
[4] Carmona, R.A., Molchanov, S.A., 1994. Parabolic Anderson model and intermittency. Memoirs of the American Mathematical Society #518. · Zbl 0925.35074
[5] Carmona, R.A.; Molchanov, S.A.; Viens, F.G., Sharp upper bound on exponential behavior of a stochastic partial differential equation, Random operators stochastic equations, 4, 1, 43-49, (1996) · Zbl 0849.60062
[6] Carmona, R.; Viens, F., Almost-sure exponential behavior of a stochastic Anderson model with continuous space parameter, Stochastics stochastics rep., 62, 3-4, 251-273, (1998) · Zbl 0908.60062
[7] Da Prato, G.; Zabczyk, J., Stochastic equations in infinite dimensions, (1992), Cambridge University Press Cambridge · Zbl 0761.60052
[8] Hazra, S.B., Viens, F., 2002. Towards pathwise stochastic fast dynamo in magneto-hydrodynamics. Fields Institute Communications. AMS, to appear. · Zbl 1115.76422
[9] Karatzas, I.; Shreve, S.E., Brownian motion and stochastic calculus, graduate texts in mathematics, (1989), Springer Berlin
[10] Kunita, H., Stochastic flows and stochastic differential equations, (1990), Cambridge University Press Cambridge · Zbl 0743.60052
[11] Rogers, L., Williams, D., 1987. Diffusions, Markov Processes, and Martingales. ItĂ´ calculus, Vol. 2. Wiley, New York. · Zbl 0627.60001
[12] Tindel, S.; Viens, F., On space – time regularity for the stochastic heat equation on Lie groups, J. funct. anal., 169, 2, 559-603, (1999) · Zbl 0953.60046
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.